Ask a doctor

I Got 175 Units of Botox 11 Days Ago. My Left Brow and Eyelid Are Collapsed and my Neck is Very Painful?

MY headaches have improved from daily moderate to severe head pain to no disernable head pain. However my neck pain and rigidity are bad and i have taken codeine for relief. Is it okay to get a deep tissue massage or chiropractic adjustment? Will if effect the Botox in any way?

Doctor Answers (5)

Sounds like you saw a neurologist or headache doctor...the customary number of botox

+1

units is 155...for cosmetic purposes the number of units is much less...and often the neurologist isn't as familiar with the cosmetic aspects of injections as your plastic surgeon or dermatologist...there's hope for a drooping brow and lids regardless of who did the injections...but it's important to see your doctor to let him review the situation...the neck pain probably has to do with trauma to the muscle or bleeding into the area of injection...that should go away much sooner than the droopiness...good luck


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Botox for headaches

+1

some neurologists will use many more units of Botox than that used in cosmetic treatment by dermatologists and plastic surgeons.  It is not common to exceed 100 units for cosmetic purposes. If you had Dysport then the number of units might equate to as little as 60 units of Botox depending on the conversion ration you believe exists between the two agents.

Please see your doctor to discuss your side effects. I am not aware that deep tissue massage or chiropractic manipulation, a day after Botox, will harm anything because of the Botox.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Will massage effect Botox

+1

 The neck massage or the neck adjustment should not have any effect on the Botox in any way.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

175 units of BOTOX????

+1

Im not sure if thats a good idea especially if it was done in one setting. the real question is was it really Botox or was it Dysport??? such a large volume of Botox can be risky if injected for the forehead lines and neck. it can cause the eyelids to droop and sometimes the neck can droop as well. its best to discuss with your doctor before getting the injectables as to what exactly is being injected as they may do the same thing but the concentrations are different and sometimes their mode of action is different that can determine the final outcome.

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

175 units of Botox, are you sure?

+1

Well, that is 3+ times the normal injection for a full treatment, are you sure you didn't have Dysport and not Botox? Most people receive about 50 units of Botox for a full treatment, so 175 units of Botox is wow, quite a lot! (Dysport units are done differently, so a normal treatment of Dysport is 150 units...) Thus, if you had this many units of Botox, I'm not surprised your left brown and eyelid have been negatively affected. Please confirm with your physician if you had Botox or Dysport, first.

Second, where were the units injected? Did you have some injected into your neck area? I would definitely see your injecting physician again for an evaluation at this point. Massages are fine usually 24-48 hours after Botox, but because I'm unsure where the Botox was injected, or why that much, please consult your injector. The Botox has been absorbed entirely by the muscles at this point so it shouldn't affect anything.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.